Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Analysis and Geometry in Metric Spaces

Ed. by Ritoré, Manuel


CiteScore 2017: 0.65

SCImago Journal Rank (SJR) 2017: 1.063
Source Normalized Impact per Paper (SNIP) 2017: 0.833

Mathematical Citation Quotient (MCQ) 2017: 0.86

Open Access
Online
ISSN
2299-3274
See all formats and pricing
More options …

Geodesics in the Heisenberg Group

Piotr Hajłasz
  • Corresponding author
  • Department of Mathematics, University of Pittsburgh, 301 Thackeray Hall, Pittsburgh, PA 15260, USA
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Scott Zimmerman
  • Corresponding author
  • Department of Mathematics, University of Pittsburgh, 301 Thackeray Hall, Pittsburgh, PA 15260, USA
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2015-10-29 | DOI: https://doi.org/10.1515/agms-2015-0020

Abstract

We provide a new and elementary proof for the structure of geodesics in the Heisenberg group Hn. The proof is based on a new isoperimetric inequality for closed curves in R2n.We also prove that the Carnot- Carathéodory metric is real analytic away from the center of the group.

Keywords: Heisenberg group; geodesics; Fourier series; isoperimetric inequality

References

  • [1] L. Ambrosio, S. Rigot, Optimal mass transportation in the Heisenberg group, J. Funct. Anal. 208 (2004), 261–301. Google Scholar

  • [2] A. Bellaïche, The tangent space in sub-Riemannian geometry, in: A. Bellaïche, J.J. Risler (Eds.), Sub-Riemannian geometry, Progress in Mathematics, Vol. 144, Birkhäuser, Basel, 1996, pp. 1–78. Google Scholar

  • [3] V. N. Berestovskii, Geodesics of nonholonomic left-invariant intrinsic metrics on the Heisenberg group and isoperimetric curves on the Minkowski plane. Siberian Math. J. 35 (1994), 1–8. Google Scholar

  • [4] D. Burago, Y. Burago, S. Ivanov, A course in metric geometry. Graduate Studies inMathematics, 33. AmericanMathematical Society, Providence, RI, 2001. Google Scholar

  • [5] L. Capogna, S. D. Pauls, D. Danielli, J. T. Tyson, An Introduction to the Heisenberg Group and the Sub-Riemannian Isoperimetric Problem, Progress in Mathematics, Vol. 259. Birkhäuser Basel. 2007. Google Scholar

  • [6] H. Dym, H. P. McKean, Fourier series and integrals. Probability and Mathematical Statistics, No. 14. Academic Press, New York-London, 1972. Google Scholar

  • [7] B. Gaveau, Principe de moindre action, propagation de la chaleur et estimees sous elliptiques sur certains groupes nilpotents. Acta Math. 139 (1977), 95–153. Google Scholar

  • [8] P. Hajłasz, Sobolev spaces on metric-measure spaces, in Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), 173–218, Contemp. Math., 338, Amer. Math. Soc., Providence, RI, 2003. Google Scholar

  • [9] A. Hurwitz, Sur quelques applications géométriques des séries de Fourier, Ann. Ecole Norm. Sup. 19 (1902) 357–408. Google Scholar

  • [10] S. G. Krantz, H. R. Parks, A primer of real analytic functions. Second edition. Birkhäuser Advanced Texts: Basler Lehrbücher. Birkhäuser Boston, Inc., Boston, MA, 2002. Google Scholar

  • [11] R. Montgomery, A tour of subriemannian geometries, their geodesics and applications. Mathematical Surveys and Monographs, 91. American Mathematical Society, Providence, RI, 2002. Google Scholar

  • [12] R. Monti, Distances, boundaries and surface measures in Carnot-Carathéodory spaces, PhD thesis 2001. Available at http: //www.math.unipd.it/~monti/PAPERS/TesiFinale.pdf Google Scholar

  • [13] R. Monti, Some properties of Carnot-Carathéodory balls in the Heisenberg group, Rend. MatA˙ cc. Lincei 11 (2000) 155–167. Google Scholar

  • [14] I. J. Schoenberg, An isoperimetric inequality for closed curves convex in even-dimensional Euclidean spaces. Acta Math. 91 (1954), 143–164. CrossrefGoogle Scholar

About the article

Received: 2015-03-09

Accepted: 2015-10-12

Published Online: 2015-10-29


Citation Information: Analysis and Geometry in Metric Spaces, Volume 3, Issue 1, ISSN (Online) 2299-3274, DOI: https://doi.org/10.1515/agms-2015-0020.

Export Citation

© 2015 Piotr Hajłasz and Scott Zimmerman. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in